MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AERO-LL LUMBAR CAGE SYSTEM 10X50MMX8DEG - 18; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-FRANCE AERO-LL LUMBAR CAGE SYSTEM 10X50MMX8DEG - 18; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 48941210
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; the anchors did not seat correctly in the interbody spacer.Update 10/27/2017: patient will undergo a revision surgery on (b)(6) to install supplemental fixation system (screws and rods).
 
Additional Manufacturer Narrative
Method: device history review, complaint history review, risk assessment; result: the customer reported event was confirmed via correspondence with the sales representative.The removed anchors were discarded by the physician and not available for evaluation.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Based on additional correspondence between the sales representative and the surgeon, the most likely cause of the reported event was determined to be the wrong size of inserter guide picked by the hospital staff in error.The reported event resulted in a secondary surgery, not a revision surgery as initially reported.The supplemental fixation system was supposed to be installed initially.Per the instrument's surgical technique guideline: "with the anchors inserted and locked in place, supplemental fixation that has been cleared by the fda approved for use in the lumbosacral spine must be used to augment stability of the construct.".
 
Event or Problem Description

Brand Name
AERO-LL LUMBAR CAGE SYSTEM 10X50MMX8DEG - 18
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6991309
Report Number0009617544-2017-00391
Device Sequence Number1379276
Product Code MAX
UDI-Device Identifier07613327066050
UDI-Public(01)07613327066050
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48941210
Device Catalogue Number48941210
Device Lot Number14G605
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date02/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR